Hail, Pueblo
- When
- July 14, 1:46 PM MST to 1:51 PM MST
- Where
- Pueblo County, 0.69 mi S of Pinon
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.420, -104.610
Several severe storms produced hail up to 2 inches in diameter. No dollar amounts of damage were available at this time.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Several severe storms produced hail up to 2 inches in diameter. No dollar amounts of damage were available at this time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 14, 10:48 AM MST, 2 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 1148 AM MDT THU JUL 14 2016 .UPDATE... Issued at 946 AM MDT Thu Jul 14 2016 Updated sky grids to reflect current conditions and fine tuned pops across the area through the afternoon and evening. UPDATE Issued at 741 AM MDT Thu Jul 14 2016 Updated to remove the showers and thunderstorms for this morning across the far eastern plains. The activity that was there has shifted east into Kansas and dissipated over the past hour or so. Also increased dewpoints based on the latest surface obs. Dewpoints are currently running in the mid 60s across the plains. The SPC raised our severe weather risk to slight with the 13z update, and this looks good. More moisture should lead to elevated instability for this afternoon and better chances that storms could be severe. Large hail looks to be the primary threat at this time. Mozley && .SHORT TERM...(Today and tonight) Issued at 349 AM MDT Thu Jul 14 2016 Currently...isolated shower and thunderstorm activity will continue this morning over eastern El Paso County, and out near the Kansas border. Storms may be capable of producing locally heavy rainfall and pea size hail. A cold front will back west across the plains early this morning advecting moisture into the plains and shifting winds northeasterly. Today...models in decent agreement with an active weather day expected across southern Colorado. Embedded energy in westerly zonal flow aloft will move across the region this afternoon and evening. At the surface, easterly low level moist upslope flow will persist across the plains. This will lead to modest shear and instability across the region. Expect shower and thunderstorm development initially over the eastern mountains by early afternoon. This activity is forecast to spread eastward into the I-25 corridor by late afternoon to early evening. The main thunderstorm threats will be gusty outflow winds to near 55 mph, hail to one inch in diameter and locally heavy rainfall. Area burn scars will need to be monitored for flash flood potential. Areas along the continental divide look to remain most dry this afternoon with isolated shower and thunderstorm activity. Temperatures will be a bit cooler this afternoon with highs in the upper 80s to lower 90s across the plains. Tonight...expect showers and thunderstorms to shift east and south this evening before dissipating late tonight as they move into northern New Mexico and western Kansas. The locally heavy rainfall threat will remain in place during the evening. The severe potential should diminish with sunset with small hail and gusty outflow winds still possible with stronger cells. Overnight lows will fall into the upper 50s to lower 60s across the region tonight. Mozley .LONG TERM...(Friday through Wednesday) Issued at 349 AM MDT Thu Jul 14 2016 ...Fire Danger Increases this Weekend... Looks like another run of hot Summer weather ahead, as an upper ridge continues to dominate the weather picture for the Central Rockies. Friday...starts off with some patchy low clouds over the Plains, left over from overnight convection. Should mix out pretty quickly in the morning, as flow begins to strengthen aloft from the west. Fri looks like a bit of a transition day as residual moisture over the Plains allows for ISOLD to SCT afternoon convection, and holds down daytime highs to around average for mid July. Best bet for afternoon and evening storms will be over the higher terrain, Pikes Peak region, and SE Plains. There will be enough CAPE over Ern sections of the CWA to maintain a low threat of some strong to svr storms. SPC currently has the area in a Marginal Risk, and this looks appropriate with the highest risk near the KS border. Saturday-Sunday, the flow aloft shifts to the Southwest, and once again, fire weather becomes the main concern. Temps should top out around 100 degrees over the Plains, and as RH drops below 15 percent, only ISOLD convection is expected in the late afternoon and early eve. By Sunday, even ISOLD storms may be tough to find. H7 flow is not particularly strong, only 20 kts or so, and this will keep the fire threat from becoming extreme. But the next couple days will be critical in keeping the Hayden Pass Fire contained, as conditions will go downhill over the weekend. Monday into next week...The upper high shifts into the Central Plains but builds to near 600dm. So...hot conditions continue, especially out over the E Plains. Modest monsoonal pattern develops as moisture begins moving NWD through AZ and W NM, but would like to see the upper high a bit farther south over TX to see the monsoon really take shape over our area. The ECMWF hints at a little better chane of precip as we near the end of July. Rose && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1148 AM MDT Thu Jul 14 2016 Low level moisture within low level upslope flow will allow for scattered thunderstorms will allow for scattered thunderstorms to develop across the eastern mountains this afternoon and evening. Storms to slide southeast across the I-25 corridor through the far southeast plains through the evening. Storms across the eastern plains could become severe, producing large hail and gusty outflow winds to around 60 mph. Latest higher resolution models continue to indicate storms moving across COS and PUB between 20z-01z timeframe producing brief MVFR condtions. Otherwise...VFR expected to conditions to prevail at all three taf sites through the period. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...MW SHORT TERM...MOZLEY LONG TERM...ROSE AVIATION...MW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1049 AM MDT THU JUL 14 2016 COZ058>089-093>099-151700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1049 AM MDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN MOUNTAINS THIS AFTERNOON...WITH STORMS SPREADING EAST ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE AFTERNOON AND ACROSS THE FAR SOUTHEASTERN PLAINS THROUGH THE EVENING. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING...GUSTY OUT FLOW WINDS OF UP TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. AREA BURN SCARS WILL NEED TO BE MONITORED FOR POSSIBLE FLASH FLOODING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. THESE STORMS WOULD BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OVER 60 MPH. MORE ISOLATED AND HIGHER BASED THUNDERSTORMS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND EARLY EVENING. THESE STORMS COULD PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS...WITH LITTLE TO NO RAINFALL EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON OR EVENING...MAINLY EAST OF INTERSTATE 25. HAIL TO ONE INCH, WINDS TO 60 MPH, AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. STORMS WILL BECOME ISOLATED AND MAINLY CONFINED TO THE MOUNTAINS ON SATURDAY AND SUNDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AS WINDS INCREASE FROM THE SOUTHWEST...LEADING TO LOW RELATIVE HUMIDITY AND GUSTY AFTERNOON WINDS. A BETTER CHANCE FOR STORMS...MAINLY OVER THE MOUNTAINS...WILL OCCUR FROM MONDAY THROUGH WEDNESDAY...AS SOME MONSOONAL MOISTURE SLOWLY WORKS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS. 23/23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT THU JUL 14 2016 COZ081-085-086-142045- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 200 PM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 245 PM MDT... AT 159 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT CARSON TO 8 MILES SOUTH OF FOUNTAIN. MOVEMENT WAS EAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON... SECURITY-WIDEFIELD...STRATMOOR AND HANOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3872 10451 3845 10442 3852 10484 3879 10490 TIME...MOT...LOC 1959Z 290DEG 32KT 3873 10476 3856 10469 MOORE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT THU JUL 14 2016 COZ074-088-142115- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 232 PM MDT THU JUL 14 2016 ...SPECIAL WEATHER STATEMENT... AT 232 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BONCARBO...OR 13 MILES WEST OF TRINIDAD...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...SEGUNDO AND HOEHNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3711 10484 3730 10482 3730 10436 3700 10446 TIME...MOT...LOC 2032Z 273DEG 20KT 3721 10474 MOORE
The Pueblo radar (KPUX), 38 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
22 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635762, 635757, 635761, 635760, 635763, 635764, 635765, 635767, 635771, 635768, 635769, 635770, 635783, 635772, 635773, 635776, 635775, 635777, 635779, 635778, 635780, 635782.